# SDR R34R2015040220150

- Difficulty date: March 26, 2015
- Submitted: April 1, 2015
- Operation: General aviation
- Aircraft: N289MT
- Make and model: Boeing 727223
- Aircraft serial: 22467
- Aircraft time: 56,433 hours, 29,233 cycles
- Engine: Pwa JT8D15
- Engine time: 60,279 hours
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Garlock Seal
- Part number: 11337701
- Condition: Leaking
- Location: Nr 1 Engine
- Part time: 60,279 hours, 60,279 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: J, A

## Discrepancy

THE ACFT WAS BEING FLOWN ON A POST-MAINTENACE ACCEPTANCE CHECK FLIGHT.  SHORTLY AFTER TAKEOFF, THE FLIGHT ENGINEER NOTED A NOTICABLE DROP IN THE OIL QUANITY ON THE NR1 ENGINE. THE OIL QUANITY WAS BELOW 2 QUARTS. 15 MINUTES AFTER LEVEL OFF OIL QUANITY DROPPED TO APPROXIMATELY 1.0 GALLONS.  THE DECISION WAS MADE TO RETURN TO DEPARTURE.  FUEL DUMP WAS COMMENCED TO REDUCE THE ACFT MAXIUM LANDING WEIGHT, THE ACFT WAS TURNED AROUND BACK TO DEPARTURE. THE OIL QUANITY WAS BECOMING LOWER AND THE DECISION WAS MADE TO PERFORM A PRECAUTIONARY SHUTDOWN OF THE NR 1 ENGINE.
